# SDR 2010FA0000762

- Difficulty date: July 6, 2010
- Submitted: July 23, 2010
- Operation: General aviation
- Aircraft: N235SR
- Make and model: Piper PA-28-161
- Aircraft serial: 2842182
- Engine: Lyc O320D3G
- Propeller: Snsnch 74DM
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: K3822
- Condition: Worn
- Location: Magneto
- Part time: 993 hours
- Component: Magneto, Slick
- Component part number: 4370
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE (2) BEARINGS THAT SUPPORT THE DISTRIBUTOR ROTOR GEAR (LARGE GEAR) WERE FOUND TO BE WORN OUT.  A CONSIDERABLE AMOUNT OF BEARING MATERIAL WAS DEPOSITED THROUGHOUT THE DISTRIBUTOR HSG.  ALSO, BECAUSE THE GEAR WAS ALLOWED TO MOVE WITHIN THE WORN BRG, OTHER PLASTIC MATERIAL WAS GROUND OFF FROM THE DIST BLOCK.  AS A RESULT OF THE CONTAMINATION THE POINTS CAM WAS FOUND TO BE WORN DOWN AS WELL.  THIS DAMAGE WAS DISCOVERED DURING THE SECOND 500 HR IMPULSE COUPLING AND MAG INSPECTION.  THE PART WAS STILL FUNCTIONING WHEN THE PROBLEM WAS FOUND.
